Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 3, 2016, 2:02 PM MDT for Mora County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 2:02 PM MDT (20:02 UTC)
- Expired
- Aug 3, 2016, 2:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Albuquerque, NM
County Mora County, NM
The radar
The Cannon AFB radar (KFDX), 185 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590
WWUS85 KABQ 032002
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT WED AUG 3 2016
NMZ515-528-032030-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
202 PM MDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA COUNTY UNTIL
230 PM MDT...
AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAGON MOUND...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL
WILL BE LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... WAGON MOUND.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 378 AND 392.
&&
LAT...LON 3591 10491 3598 10497 3604 10492 3609 10462
3589 10465
TIME...MOT...LOC 2001Z 255DEG 20KT 3599 10478
$$
GUYERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:16 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 3, 12:16 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1216 PM MDT WED AUG 3 2016 .AVIATION... 18Z TAF CYCLE Scattered to numerous showers and thunderstorms are expected again this afternoon and evening. Longer duration storms with heavy rain foot prints will affect the area. Short duration MVFR cigs/vis may impact terminal sites...especially western/central locations but currently not built into 18z TAF forecast package. Localized wind gust btwn 30-35 kt possible with some of the storms...especially across eastern areas. Stronger wet microburst winds also possible but not built into terminal forecasts. A weak upper low is crossing central Arizona into the Four Corners area which will keep storms going overnight for western areas. 32 && .PREV DISCUSSION...405 AM MDT WED AUG 3 2016... .SYNOPSIS... Even more active monsoon pattern is expected through Thursday night or Friday, especially across roughly the northwest half of the state. Fairly widespread heavy rainfall is expected in this area, though more spotty localized heavy rainfall is very possible elsewhere in the forecast area as well. Higher and faster flows in many small streams and arroyos will be quite likely across mainly the northwest third to half of the state during this period and localized flash flooding will also be a concern. Afternoon temperatures will be held down to slightly below normal for west and north central New Mexico, while the remainder will manage near to slightly above seasonal temperatures. && .DISCUSSION... Our monsoon moisture increase has been realized across a majority of the fcst area, but with a few exceptions, the coverage of heavier rainfall has been somewhat below expectations, at least so far. The 00z Wed KABQ sounding indicated a healthy PWAT value of 1.13 inches. This could even increase further over the next 36 hours or so and as such we should see a propensity for individual cells to be very efficient rainfall producers. Will keep the current Flash Flood Watch going for now as is through Thu night. Whether it needs adjustment of course will be largely dependent on precip trends later today and tonight. While the earlier observed likely-convectively-induced vortex across ne NM has pretty much faded, we are still watching the weak mid to upper lvl trough across se AZ which has been a poor rain producer, at least overnight. It also has shown less northward drift than anticipated. It is still projected to slowly lift north or ne the next couple days or so and it will continue to support northward transport of high PWAT air mass into the state. While indications are that the pool of deepest moisture will shift north of the state going into Friday, there will still be at least a moderate monsoonal moisture feed into the nw two thirds of the state leaving plenty of moisture to trigger showers and storms. Concern Thu and Fri especially will be potential for some stronger storms as mid to high level flow increases somewhat and speed, if not directional, shear increases at least marginally. Over the weekend, storm coverage will likely trend less as drier air filters in from the west, but with the wet to saturated soils expected over a majority of the area moisture recycling mode should kick in some with some afternoon storms still developing over and near the higher terrain before settling in valleys toward the evenings. Temps over western and northern areas may well trend upward to at least a little above normal values by Mon. 43 && .FIRE WEATHER... Deep monsoon moisture and a slow moving weak upper low over eastern Arizona will keep widespread showers and thunderstorms and heavy rain potential in the forecast through Friday. Upper high center shifts east today with southerly flow aloft keeping deep monsoon moisture streaming over NM through at least Friday. Heavy rain and flash flooding remain a threat just about anywhere outside of the southeast plains but the main concern is the Dog Head fire burn scar. Slightly stronger steering flow aloft should move storms along a bit faster than the past several days. Storms areawide will move to the northeast around 15 mph. Above mentioned upper low lifts northeastward across western NM Thursday. Another round of widespread numerous showers and thunderstorms will develop across the northwest two thirds of the state Thursday afternoon and evening. A slight downtrend in storms is expected across the southwest mountains Friday through the weekend with drier air aloft working in from the southeast. Convection remains active elsewhere through the weekend before drier air works in from the west early next week. GFS and ECMWF have backed off on brining the remnant circulation and moisture from Tropical Storm Early for mid and late week next week. Both models still bring a monsoon moisture plume across the southeast two thirds of the state late next week. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for the following zones... NMZ501>534-539. &&
Hazardous weather outlook, Aug 3, 6:23 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 623 AM MDT WED AUG 3 2016 NMZ501>540-041200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 623 AM MDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL POTENTIAL WILL BE HIGH THIS AFTERNOON AND INTO THE OVERNIGHT HOURS FOR MUCH OF NORTH AND CENTRAL NEW MEXICO. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR...ESPECIALLY NEAR TO WEST OF A LINE FROM RATON TO THE BOSQUE DEL APACHE. URBAN AREAS SUCH AS THE ALBUQUERQUE METRO AREA AND SANTA FE ALSO HAVE HIGH POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAINFALL POTENTIAL WILL CONTINUE AT LEAST THURSDAY THROUGH FRIDAY FOR MAINLY THE NORTHWEST HALF OF THE STATE. THAT AREA WILL HAVE THE GREATEST RISK FOR LOCALIZED FLASH FLOODING...THOUGH IT WILL NOT BE OUT OF THE QUESTION ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 43
In the hours before
Local storm report, Aug 3, 12:40 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1240 PM MDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD CUBA 36.02N 106.95W
08/02/2016 SANDOVAL NM EMERGENCY MNGR
LAS HUERTAS CREEK FLOODED OUT OF ITS BANK UP TO BACK
DOOR OF 1 HOME. NO DAMAGE.
&&
EVENT NUMBER ABQ1601345
GUYERLocal storm report, Aug 3, 12:49 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1249 PM MDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 2 W CHIMAYO 36.00N 105.96W
08/02/2016 SANTA FE NM EMERGENCY MNGR
VEHICLE WASHED INTO SANTA CRUZ RIVER. 2 PEOPLE RESCUED.
&&
EVENT NUMBER ABQ1601346
GUYERLocal storm report, Aug 3, 12:50 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1250 PM MDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD PLACITAS 35.31N 106.42W
08/02/2016 SANDOVAL NM EMERGENCY MNGR
LAS HUERTAS CREEK FLOODED OUT OF ITS BANK UP TO BACK
DOOR OF 1 HOME. NO DAMAGE.
&&
CORRECTED LOCATION
EVENT NUMBER ABQ1601345
GUYERSpecial weather statement, Aug 3, 2:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT WED AUG 3 2016
NMZ515-528-032030-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
202 PM MDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA COUNTY UNTIL
230 PM MDT...
AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAGON MOUND...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL
WILL BE LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... WAGON MOUND.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 378 AND 392.
&&
LAT...LON 3591 10491 3598 10497 3604 10492 3609 10462
3589 10465
TIME...MOT...LOC 2001Z 255DEG 20KT 3599 10478
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:24 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 81 min |
| Aug 3, 12:14 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance | 2 hr |
| Aug 3, 1:07 PM MDT | Areal Flood Advisory | ABQ | Catron | 83 min |
| Aug 3, 1:16 PM MDT | Areal Flood Advisory | ABQ | Cibola | 119 min |
| Aug 3, 2:10 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
| Aug 3, 2:29 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Aug 3, 2:38 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 112 min |
| Aug 3, 2:49 PM MDT | Areal Flood Advisory | ABQ | Catron | 116 min |
| Aug 3, 3:20 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Valencia | 115 min |
| Aug 3, 3:33 PM MDT | Areal Flood Advisory | ABQ | Torrance | 57 min |
| Aug 3, 4:16 PM MDT | Special Weather Statement | ABQ | McKinley | 29 min |
| Aug 3, 4:28 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 92 min |
| Aug 3, 4:33 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Aug 3, 5:03 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 117 min |
| Aug 3, 5:08 PM MDT | Special Weather Statement | ABQ | Santa Fe | 22 min |
| Aug 3, 5:19 PM MDT | Areal Flood Advisory | ABQ | Mora | 116 min |
| Aug 3, 5:31 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 59 min |
| Aug 3, 5:42 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.